Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 145, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2002, 6:39 PM EDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2002, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 21, 2002, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:00 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 21, 3:00 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT SUN JUL 21 2002 CURRENTLY:PARTLY SUNNY ACROSS MUCH OF SE ALA/GA AND MOSTLY CLOUDY TO CLOUDY ACROSS FLA ZONES. SCT DECK AT 3K AND C-BKN10-12K EXCEPT FOR CIGS AOB 2K ACROSS SRN HALF OF FLA AND ADJ WATERS. RADAR INDICATES STG TO SEVERE CONVECTION PERSISTING ACROSS S HALF OF FLA ZONES EXTENDING INTO MAINLY APALACH BAY AND MOVG ESE AROUND 15 MPH. TEMPS RUNNING 85 TO 90 SE ALA/GA DOWN TO MID 70S ALONG THE COAST. DEW POINTS 70 TO 75. DISCUSSION:LOOKING AT THE BIG PIX...MOST OF WIDESPREAD ACTIVE CONVECTION REMAINS W OF MISS RIVER AND/OR NORTH OF MASON DIXON LINE. LOCALLY...PERSISTENT UPR TROF DIGGING SWD FROM MID-ATLC ACROSS CWFA AND INTO CNTRL GULF...CONTS TO DOMINATE LOCAL WEATHER AND LARGE SCALE PATTERN SHOWS ONLY SLOW CHANGE NEXT FEW DAYS. H5 RUC SHOWS SEVERAL VORTS ROLLING AROUND BASE WITH ONE APPROACHING FT WALTON BEACH THAT WILL STIMULATE CONVECTION LATER THIS AFTN OR EARLY EVENING MAINLY IN AREAS IMPACTED BY WEAK SURFACE REFLECTION OF TROF...SEA BREEZE AND RESIDUAL BOUNDARIES FROM LAST NIGHT CONVECTION. SURFACE RIDGE ACROSS SCNTRL FLA KEEPING LO LVL FLOW LGT SWLY. SO FAR GA/SE ALA HAS REMAINED IN LARGELY UNMODIFIED AIR WITH TEMPS EXCEEDING 90 DEGREES...SO WITH ENERGY COMING DOWN BASE OF TROF...THESE AREAS ALSO PRIMED FOR ACTIVE EVENING OR NIGHT. PERSISTENT INSTABILITY REFLECTED IN MODEL SOUNDINGS AND TIME HGHT X-SECTIONS WHICH REVEAL CONT HIGH PWATS...STEEP LI...COOLING ALOFT AND HIGH CAPES. FOR EXAMPLE AVN TLH SNDG WITH 2.15-2.22 PWAT... 35-37 K INDICES, AND -5 TO -7.5 LI THRU 60 HRS. AVN TIME HGHT CONTS DEEP LYR MOISTURE. RH PROGS SHOW FLA ZONES WITH BEST MOISTURE. CONT CONCERNED WITH SATURATED GROUNDS ACROSS MAINLY COASTAL COUNTIES RECEIVING ADDNL HEAVY RAIN AND THIS MUST BE MONITORED. SO FAR AREA RIVERS BEHAVING THEMSELVES. WITH LITTLE CHANGE IN UPR/LWR TROF AND MOIST ONSHORE FLOW INTO MID WEEK...ABOVE NORMAL CLIMO POPS EXPECTED. ETA CONTS WETTEST AND AVN DRIEST BUT ALL SHOW MID-HI SCT POPS TONIGHT...HI-SCT TO LIKELY TOMORROW AND ONLY SMALL DROP PD 3-5. WILL KEEP 4 ZONE ZFP WITH 40-50 PCT POPS TONIGHT AND LIKELY TOMORROW. TEMPS CONT TO MODERATE AND INFLUENCED BY ONSET OF PRECIP. MARINE:BUOYS CONT 5 TO 10 NEARSHORE...10 TO 15 OFFSHORE WITH ONE FOOT SEAS. WILL UP POPS TO WDLY SCT-SCT AND INSERT WINDS AND SEAS HIGHER NEAR... FIRE WX:NO CONCERNS. EXTENDED:BEGINNING MID WEEK TROF FINALLY WASHES OUT AND UPR RIDGE BUILDS BACK FROM ATLC TO OVER CWFA. THIS HELPS PUSH SURFACE RIDGE BACK INTO LOCAL AREA...BACK WINDS AND ALLOW RETURN TO NORMAL CLIMO CONDS DOMINATED BY SEA BREEZE. PRELIM NUMBERS: TLH 072 091 073 091 5755 PFN 077 089 077 089 5644 DHN 073 090 074 091 4544 ABY 073 090 073 090 4454 VLD 072 091 072 091 4654 .TLH... .AL...NONE. .GA...NONE. .FL...NONE. BLOCK
In the hours before
Special weather statement, Jul 21, 2:00 PM EDT, 4 hours 39 minutes before
FLZ027-211830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EDT SUN JUL 21 2002 AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EASTERN LIBERTY COUNTY THAT WILL MOVE EAST AROUND 8 MPH IN WAKULLA COUNTY WITHIN THE NEXT 5 MINUTES. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. 24-BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:51 PM EDT | Severe Thunderstorm Warning | TAE | 24 min | |
| Jul 21, 1:10 PM EDT | Special Marine Warning | TAE | 110 min | |
| Jul 21, 7:13 PM EDT | Severe Thunderstorm Warning | TAE | 32 min | |
| Jul 21, 7:38 PM EDT | Severe Thunderstorm Warning | TAE | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.